Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 6, 2006, 7:35 PM CDT for Hays County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2006, 7:35 PM CDT (00:35 UTC)
- Expired
- May 6, 2006, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 070035 SVREWX TXC209-070130- /O.NEW.KEWX.SV.W.0199.060507T0035Z-060507T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 735 PM CDT SAT MAY 6 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... HAYS * UNTIL 830 PM CDT * AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HENLY...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DRIPPING SPRINGS... WOODCREEK...DRIFTWOOD AND BUDA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3032 9817 3012 9826 2992 9796 3006 9780 $$
2 follow-up statements
000 WWUS54 KEWX 070059 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 759 PM CDT SAT MAY 6 2006 TXC209-070130- /O.CON.KEWX.SV.W.0199.000000T0000Z-060507T0130Z/ HAYS TX- 759 PM CDT SAT MAY 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR HAYS COUNTY... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DRIPPING SPRINGS...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DRIFTWOOD BY 815 PM CDT 6 MILES WEST OF MOUNTAIN CITY AND 8 MILES NORTHWEST OF KYLE BY 830 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3032 9817 3012 9826 2992 9796 3006 9780 $$
000 WWUS54 KEWX 070130 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 828 PM CDT SAT MAY 6 2006 TXC209-070138- /O.EXP.KEWX.SV.W.0199.000000T0000Z-060507T0130Z/ HAYS TX- 828 PM CDT SAT MAY 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HAYS COUNTY EXPIRES AT 830 PM CDT... THE THUNDERSTORM THAT HAS MOVED SOUTHEAST ACROSS HAYS COUNTY HAS WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WILL EXPIRE AT 830 PM. SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE DURING THE NEXT HALF HOUR OR SO. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3032 9817 3012 9826 2992 9796 3006 9780 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:27 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 6, 6:27 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 PM CDT SAT MAY 6 2006 .AVIATION... BOUNDARY LOCATED OVER THE HILL COUNTRY ONCE AGAIN THE FOCUS OF DEVELOPING CONVECTION. SHRA/TSRA WILL MOVE E/SE AND WILL MOVE INTO THE KAUS TAF SITE BETWEEN 00Z AND 02Z. SEVERE THUNDERSTORM WATCH VALID UNTIL 02Z....WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. AFTER 05Z MVFR CIGS WILL DEVELOP AND CONTINUE THRU 15Z. WINDS WILL REMAIN LIGHT WITH A GENERAL SE DIRECTION. ANOTHER CHANCE FOR SHRA/TSRA SUNDAY AFTERNOON AND EVENING WITH SOME ONCE AGAIN REACHING SEVERE LEVELS. && .PREV DISCUSSION... (ISSUED 302 PM CDT SAT MAY 6 2006) DISCUSSION... THIS AFTERNOON THE SYNOPTIC SCALE FRONTAL BOUNDARY WAS LOCATED JUST NORTH OF THE HILL COUNTRY. ISOLATED CONVECTION WAS DEVELOPING ALONG THIS BOUNDARY ATTM DUE TO AFTERNOON HEATING AND THE PASSING OF A DISTURBANCE ROTATING AROUND THE UPPER LOW CENTERED OVER THE TEXAS/OKLAHOMA PANHANDLES. AREAS OF CONCERN THIS EVENING WILL BE THE EDWARDS PLATEAU...HILL COUNTRY AND NORTHEAST COUNTIES OF SOUTH CENTRAL TEXAS. THESE STORMS WILL EVOLVE INTO ANOTHER MCS AND MOVE EAST SOUTHEAST ACROSS THE ABOVE MENTIONED AREA. SEVERE TSTMS WILL BE POSSIBLE THIS LATE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS ONCE AGAIN. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SVR TSTM WATCH 301 HAS BEEN ISSUED FOR THIS AREA. THE REMAINDER OF THE CWFA WILL EXPERIENCE ISOLATED TSTMS THIS LATE AFTERNOON INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THRU TUESDAY. AN UPPER LEVEL TROF WILL MOVE INTO MEXICO BY SUNDAY NIGHT. AN IMPULSE IN ADVANCE OF THIS FEATURE WILL TRIGGER ANOTHER ROUND OF ISOLATED TO SCATTERED CONVECTION SUNDAY AFTERNOON OVER THE MOUNTAINS OF MEXICO MOVING EASTWARD ACROSS SOUTH CENTRAL TEXAS SUNDAY NIGHT. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT THRU TUESDAY WITH THE APPROACH OF THE UPPER TROF AND SYNOPTIC SCALE ASCENT. DURING THIS TIME FRAME THE CHANCE OF SEVERE TSTMS AND FLOODING WILL BE AT ITS GREATEST. BASED ON THE GFS/ECMWF SOLUTIONS THE UPPER TROF AXIS WILL BE EAST OF THE REGION ON WEDNESDAY BRING AN END TO THE EXTENDED RAINFALL EVENT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/10
Hazardous weather outlook, May 6, 5:30 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 AM CDT SAT MAY 6 2006 TXZ171>173-183>194-202>209-217>225-228-071030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 530 AM CDT SAT MAY 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR MUCH OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS AS SLOW MOVING SHOWERS AND THUNDERSTORMS TRAIN ALONG AN OUTFLOW BOUNDARY ACROSS THE AREA. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THIS MORNING...AND AGAIN TONIGHT AS STORMS REDEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY MORNING. A FEW STORMS MAY BE SEVERE ALONG WITH LOCALLY HEAVY RAINFALL. THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.
In the hours before
Local storm report, May 6, 7:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
0700 PM DENSE FOG 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMLocal storm report, May 6, 7:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT SAT MAY 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 N AUSTIN 30.38N 97.75W
05/06/2006 M0.88 INCH TRAVIS TX TRAINED SPOTTER
HAIL UP TO THE SIZE OF NICKELS AT MOPAC AND DUVAL ROAD.
WIND GUSTING OVER 40 MPH.
0700 PM FLOODING 10 NNW AUSTIN 30.44N 97.81W
05/06/2006 TRAVIS TX BROADCAST MEDIA
MINOR STREET FLOODING, ABOUT 1.50 INCHES OF RAINFALL IN
AN HOUR.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 67 min |
| May 6, 7:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 32 min |
| May 6, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 77 min |
| May 6, 8:05 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 55 min |
| May 6, 8:15 PM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 6, 11:00 PM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.